Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking Valzaar for hypertension. Need dosage correction

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I am 50 years old, male, in Bangalore, India. I am taking valzaar 160 every morning. My blood pressure readings are 110/70 with this. I feel overdosed because when I went off valzaar because it was not available for a short time, my readings were 130/80. What is your opinion ?
Posted Fri, 22 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 7 hours later

Thanks for writing in.

Two questions arise from what you have asked and on basis of information provided by you: one about the dose and second very rationale of prescribing an anti hypertensive drug.

Our BP varies from minute to minute or rather beat to beat. Even in diagnosed hypertensive patients, if 24 hour monitoring is done there are periods when BP is normal. It is not mathematical control but to keep your BP as close as possible to 120/80 mm Hg most of the time, so as target organ damage - kidney, heart and brain by this silent killer (hypertension) does not occur.

Therefore, my suggestion will be to take drug "under supervision" and that will be fine.

As for a particular drug is concerned, ask your doctor to prescribe the drug which is available and in the unforeseen circumstances of unavailability what substitute is to be taken.

You can discuss with your doctor about cessation or reducing the dose; but that is to be done under supervision and blood pressure monitoring much more frequently - once this conclusion is reached that drug or that dose of a drug is no longer necessary. Lastly, the anti hypertensive drugs are at times taken for decades and without long term side effects, if that is your hidden concern; discuss it with your doctor.

I hope I have answered your query if there are any follow up questions I will be only too happy to answer.

With Best Wishes.

Dr Anil Grover
Above answer was peer-reviewed by
Follow-up: Taking Valzaar for hypertension. Need dosage correction 10 hours later

Thank you for your well-considered answer where you have correctly uncovered my discomfort with long-term side-effects.

I do experience brief (less than 30 secs) light-headedness when I suddenly stand-up after sitting on my haunches (typically when weeding my garden) or when someone suddenly cuts across while I am driving. Is it because of increasing age or the BP medication ?

And yes, I will take your advice and review the next steps with my physician and will not take decisions by myself.

Thank you.
Answered by Dr. Anil Grover 1 hour later
Thanks for writing back.
Usual cause for lightheadedness as you have vividly described on suddenly getting up is possibly postural hypotension. Mostly it is either because of dehydration or inappropriate timing of drug intake with respect to meals and other activities. The simple way to get rid of it is to break an activity into part.
For example from lying down in bed to going to bathroom should consist of
a. Sit up in bed
b. Let your legs hang by the side of bed
c. Stand up
d. Start walking.
Of course keep yourself well hydrated. If your symptoms are not relieved it is time to talk to your doctor he will either modify the drug or timing of its intake.

As to normal BP. As I wrote before it keeps on varying throughout the 24hours so there is range. Most of the time systolic pressure ought to be around 120 mm of Hg and diastolic should be around 80 mm of Hg. Systolic should never go above 160 or below 100 mm of Hg. You can have a BP recorder. Please do not worry about it too much and maintain a weekly chart and once in 2-3 months standardise it with your doctor's office instrument.
Good luck.
If there are any more questions, I will be happy to answer.

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor